MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952824270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary vessel.A 2.75x24mm promus premier¿ stent was advanced to treat the lesion.However, the shaft broke upon delivery.The procedure was completed with another with same device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: promus premier, us, mr, 2.75 x 24mm stent delivery system (sds) was returned.A visual examination of the crimped stent found no issues with the crimped stent.There were no signs of damage; stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The stent od (outer diameter) of the stent was measured and was within the maximum crimped stent specification indicating that there were no issues with the crimp stent profile.A visual and tactile examination found a hypotube break 263mm from the distal tip and multiple hypotube kinks along the full catheter length.A visual and tactile examination found multiple inner/outer kinks along the extrusion.This type of damage may have been caused by excessive forces exerted during withdrawal of the device.The bi-component bond showed no signs of damage or strain.A visual and tactile examination found no damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary vessel.A 2.75x24mm promus premier stent was advanced to treat the lesion.However, the shaft broke upon delivery.The procedure was completed with another with same device.No patient complications were reported and the patient's status was fine.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6189328
Report Number2134265-2016-11675
Device Sequence Number16237451
Product Code NIQ
UDI-Device Identifier08714729844846
UDI-Public(01)08714729844846(17)20170501(10)18608934
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2017
Device Model NumberH7493952824270
Device Catalogue Number39528-2427
Device Lot Number18608934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1